Thunderstorm Wind, Jefferson
- When
- July 27, 7:40 PM EST
- Where
- Jefferson County, Rayland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.183, -80.683
Large trees and power lines blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 27, 1:52 PM EST, 5 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 252 PM EDT SUN JUL 27 2003 CDFNT WL SAG SWD ACRS CWA TNGT AND INTO NRN WV BY MON MRNG. SFC DEWPTS AND PW QUITE HIGH ACRS RGN. HV ISSUED FFA FOR FAR NRN ZNS THRU 10 PM...MAY NEED TO EXPAND WATCH AREA LTR ON. WL GO WITH LKLY POPS ALL ZNS TNGT...AND KEEP CHC MON ACRS SRN HALF CWA. FOR MON NGT...CHC ONLY IN FAR SERN ZNS. DRY TUE. FCSTID = 14 PIT 64 77 59 79 / 60 30 10 10 HLG 65 78 60 80 / 60 30 10 10 MGW 66 78 60 80 / 60 40 30 20 ZZV 66 78 60 80 / 60 40 20 10 PHD 65 77 59 79 / 60 30 10 10 FKL 63 75 56 78 / 60 20 10 10 DUJ 63 75 56 78 / 60 20 10 10 LBE 64 77 59 79 / 60 30 10 10 BTP 63 76 57 79 / 60 20 10 10 IDI 64 76 58 79 / 60 30 10 10 ODM 64 77 55 78 / 60 50 30 20 .PBZ... MD...NONE. OH...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE OHZ041. SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAZ007>009...PAZ013>016. WV...NONE.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-271100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 500 AM EDT SUN JUL 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS THE REGION. THE MAIN THREAT FROM THESE STORMS...OCCURRING FROM THIS AFTERNOON THROUGH TONIGHT...WILL BE DAMAGING WINDS AND HEAVY RAIN AT TIMES ALONG WITH DANGEROUS LIGHTNING. HAIL IS POSSIBLE. A FLOOD WATCH MAY HAVE TO BE CONSIDERED LATER TODAY FOR PORTIONS OF THE REGION. SOME LOCATIONS RECEIVING TWO INCHES OR MORE OF RAIN IN LESS THAN THREE HOURS CAN GET FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER NETWORK ACTIVATION WILL BE LIKELY TODAY AND TONIGHT.
PAZ021-280045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 743 PM EDT SUN JUL 27 2003 ...THUNDERSTORMS POISED TO MOVE INTO ALLEGHENY COUNTY... AT 7:40 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THUNDERSTORMS WITH HEAVY RAINFALL MOVING THROUGH BEAVER COUNTY. THESE STORMS ARE MOVING TO THE SOUTHEAST AT 30 MPH AND WILL MOVE INTO NORTHWESTERN ALLEGHENY COUNTY AROUND 7:55 PM. LOCATIONS THAT INITIALLY WILL BE AFFECTED BY THESE STORMS INCLUDE MOON TOWNSHIP...IMPERIAL...SEWICKLEY...LEETSDALE AND WEXFORD. THE HEAVY RAIN WILL ALSO MAKE TRAVEL DIFFICULT ALONG INTERSTATE 79...ROUTE 60 AND THE PARKWAY WEST. THESE STORMS WILL AFFECT CENTRAL AND EASTERN ALLEGHENY COUNTY AROUND 8:30 PM. BE ALERT FOR HEAVY RAINFALL...GUSTY WINDS TO 35 MPH...AND DANGEROUS LIGHTNING. USE CAUTION IF YOU ARE DRIVING AS THERE WILL BE PONDING OF WATER ON ROADWAYS AND REDUCED VISIBILITY. IF YOU EXPERIENCE STORM-RELATED DAMAGE...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
749 PM EDT SUN JUL 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0716 PM HILLSVILLE PA FLASH FLOODS
07/27/03 LAWRENCE VARIOUS ROADS FLOODED
REPORTED BY EMERGENCY
MANAGEMENT
0716 PM PULASKI PA FLASH FLOODS
07/27/03 LAWRENCE NUMEROUS ROADS FLOODED
REPORTED BY EMERGENCY
MANAGEMENT
0718 PM NEW CASTLE PA FLASH FLOODS
07/27/03 LAWRENCE NUMEROUS ROADS FLOODED
REPORTED BY EMERGENCY
MANAGEMENT
0720 PM SHENANGO PA FLASH FLOODS
07/27/03 MERCER STREETS FLOODED REPORTED
BY LAW ENFORCEMENT
0730 PM NEW PHILADELPHIA OH WIND DAMAGE
07/27/03 TUSCARAWAS NUMEROUS POWERLINES AND
LARGE TREES DOWN REPORTED
BY EMERGENCY MANAGEMENTPAZ021-280100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 802 PM EDT SUN JUL 27 2003 ...THUNDERSTORMS MOVING THROUGH ALLEGHENY COUNTY... AT 8:00 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS MOVING INTO CENTRAL ALLEGHENY COUNTY. THESE STORMS ARE MOVING SOUTHEAST AT 35 MPH. LOCATIONS THAT WILL BE AFFECTED ARE PITTSBURGH ...ETNA...MONROEVILLE...WILMERDING...TURTLE CREEK AND WALL. HEAVY RAIN WILL MAKE TRAVEL DIFFICULT ON THE PARKWAY EAST AND THE TURNPIKE. BE ALERT FOR HEAVY RAINFALL...GUSTY WINDS TO 35 MPH...AND DANGEROUS LIGHTNING. USE CAUTION IF YOU ARE DRIVING AS THERE WILL BE PONDING OF WATER ON ROADWAYS AND REDUCED VISIBILITY. IF YOU EXPERIENCE STORM-RELATED DAMAGE...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
810 PM EDT SUN JUL 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM 8 N BROOKVILLE PA FLASH FLOODS
07/27/03 JEFFERSON SMALL STREAMS FLOODING THE
ROADS REPORTED BY SKYWARN
SPOTTERS
0800 PM NEWCASTLE PA FLASH FLOODS
07/27/03 LAWRENCE FLOODING ON SAMPSON ST.
STRANDING MOTORISTS
REPORTED BY LAW ENFORCEMENT
0800 PM 8 N BROOKVILLE PA FLASH FLOODS
07/27/03 JEFFERSON NUMEROUS ROADS FLOODED
REPORTED BY EMERGENCY
MANAGEMENT
0802 PM CLAIRION PA FLASH FLOODS
07/27/03 CLAIRION GLADE RUN RD. FLOODED NEAR
FROG TOWN. OLEAN RD IN FROG
TOWN FLOODED REPORTED BY
LAW ENFORCEMENTPAZ022-023-280115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 814 PM EDT SUN JUL 27 2003 ...THUNDERSTORMS MOVING THROUGH THE AREA... AT 8:10 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS MOVING THROUGH ARMSTRONG COUNTY INTO INDIANA COUNTY. THESE STORMS ARE MOVING SOUTHEAST AT 35 MPH. LOCATIONS THAT WILL BE AFFECTED ARE KITTANNING...ELDERTON...INDIANA AND CLARKSBURG. HEAVY RAIN MAY MAKE TRAVEL DIFFICULT ALONG ROUTE 422. BE ALERT FOR HEAVY RAINFALL...GUSTY WINDS TO 35 MPH...AND DANGEROUS LIGHTNING. USE CAUTION IF YOU ARE DRIVING AS THERE WILL BE PONDING OF WATER ON ROADWAYS AND REDUCED VISIBILITY. IF YOU EXPERIENCE STORM-RELATED DAMAGE...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
PAZ029-280130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 835 PM EDT SUN JUL 27 2003 ...THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH THE AREA... AT 8:33 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH HEAVY RAINFALL MOVING THROUGH WASHINGTON COUNTY. THESE STORMS ARE MOVING SOUTHEAST AT 35 MPH. LOCATIONS THAT WILL BE AFFECTED ARE LITTLE WASHINGTON...EIGHTY FOUR...PROSPERITY AND FINLEYVILLE. HEAVY RAIN WILL ALSO MAKE TRAVEL DIFFICULT ON INTERSTATE 79 AND INTERSTATE 70. BE ALERT FOR HEAVY RAINFALL...GUSTY WINDS TO 35 MPH...AND DANGEROUS LIGHTNING. USE CAUTION IF YOU ARE DRIVING AS THERE WILL BE PONDING OF WATER ON ROADWAYS AND REDUCED VISIBILITY. IF YOU EXPERIENCE STORM-RELATED DAMAGE...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
The Pittsburgh radar (KPBZ), 55 km away, was scanning. The volume nearest the first event began at 00:41 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large trees and power lines blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369590.